Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Oct 24, 2007, 10:06 AM CDT for 33 counties in Texas. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 10:06 AM CDT (15:06 UTC)
- Expired
- Oct 24, 2007, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Fort Worth, TX
All 33 counties
Anderson County, TX, Bosque County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Montague County, TX, Navarro County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 241506 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1006 AM CDT WED OCT 24 2007 ...WIND ADVISORY FOR THE EASTERN TWO-THIRDS OF NORTH TEXAS TODAY... .A STRONG PRESSURE GRADIENT WILL PREVAIL OVER THE EASTERN TWO- THIRDS OF NORTH TEXAS TODAY...RESULTING IN STRONG AND GUSTY NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 MPH. THE STRONG WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BEFORE SUNSET. TXZ091>095-102>107-117>123-131>135-144>148-159>162-175-242315- /O.NEW.KFWD.WI.Y.0009.071024T1506Z-071025T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA- HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-MCLENNAN-FALLS-LIMESTONE-LEON-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE... FRANKLIN...CALVERT 1006 AM CDT WED OCT 24 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE ADVISORY IS FOR AREAS EAST OF A LINE FROM JACKSBORO...TO STEPHENVILLE...TO ROCKDALE. STRONG AND GUSTY NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 35 MPH ARE EXPECTED OVER THE EASTERN TWO-THIRDS OF NORTH TEXAS UNTIL LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 13
2 follow-up statements
000 WWUS74 KFWD 242312 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 612 PM CDT WED OCT 24 2007 ...WIND ADVISORY FOR THE EASTERN TWO-THIRDS OF NORTH TEXAS WILL BE ALLOWED TO EXPIRE AT 7 PM... .THE STRONG GUSTY NORTHERLY WINDS THAT WE HAVE SEEN TODAY ARE STARTING TO WEAKEN. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. TXZ091>095-102>107-117>123-131>135-144>148-159>162-175-250015- /O.CON.KFWD.WI.Y.0009.000000T0000Z-071025T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA- HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-MCLENNAN-FALLS-LIMESTONE-LEON-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE... FRANKLIN...CALVERT 611 PM CDT WED OCT 24 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE GUSTY NORTHERLY WINDS OF 20 TO 30 MPH THAT WE HAVE SEEN TODAY ARE STARTING TO WEAKEN. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. WITH OCCASIONAL GUSTS TO 35 MPH ARE A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS74 KFWD 242356 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 656 PM CDT WED OCT 24 2007 TXZ091>095-102>107-117>123-131>135-144>148-159>162-175-250100- /O.EXP.KFWD.WI.Y.0009.000000T0000Z-071025T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA- HOPKINS-PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HOOD-SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-MCLENNAN-FALLS-LIMESTONE-LEON-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...DECATUR...BRIDGEPORT... DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO... GREENVILLE...COMMERCE...COOPER...SULPHUR SPRINGS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA... TEAGUE...FAIRFIELD...PALESTINE...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...HEARNE... FRANKLIN...CALVERT 656 PM CDT WED OCT 24 2007 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... WINDS CONTINUE TO DIMINISH ACROSS NORTH TEXAS SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM. WINDS WILL NOT BE AS STRONG ON THURSDAY...BUT WILL CONTINUE TO BE OUT OF THE NORTH AT 10 TO 20 MPH. $$ DUNN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:25 AM CDT, 41 minutes earlier.
Area forecast discussion, Oct 24, 9:25 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 925 AM CDT WED OCT 24 2007 .AVIATION... N FLO CRANKING PRETTY GOOD OFF THE DECK...44-47KTS AT 1-1.5 KFT FROM 010. HAVE AMD ALL TAFS THRU 16Z (OR TIME OF PROJECTED MIXING) FOR INCREASE IN LLWS. THIS WILL LIKELY TRANSLATE INTO SOME CROSSWIND VALUES OF 15-17 KTS ON RUNWAYS 13L/R AND 31L/R (NW-SE ORIENTED) BY 17Z/AFTR. && .PREV DISCUSSION... /ISSUED 605 AM CDT WED OCT 24 2007/ AVIATION... THE ONLY AVIATION WEATHER CONCERN TODAY WILL BE THE WIND. KFWS VAD WIND PROFILE INDICATES 45 TO 50 KNOTS AT 1000 AND 2000 FT RESPECTIVELY. SINCE THE SURFACE WIND IS GENERALLY LESS THAN 10 KNOTS CURRENTLY...LOW LEVEL WIND SHEAR IS VERY LIKELY. THE WIND SHEAR THREAT SHOULD DIMINISH AS SURFACE WINDS INCREASE WITH BOUNDARY LAYER MIXING AND A TIGHTENING PRESSURE GRADIENT. EXPECT A NORTH WIND FROM LATE MORNING THROUGH EARLY AFTERNOON BETWEEN 16 AND 20 KNOTS SUSTAINED WITH GUSTS AROUND 30 KNOTS. THE WIND WILL REMAIN FROM THE NORTH TONIGHT AT SPEEDS AT OR BELOW 10 KNOTS. SKIES WILL REMAIN CLEAR THROUGH THE TAF PERIOD. DISCUSSION... 405 AM THE FORECAST REMAINS PROBLEMATIC AS LATEST MODELS CONTINUE TO HAVE SLIGHT DISCREPANCIES THAT WILL INFLUENCE OUR TEMPERATURES AND WINDS. THE UPPER LOW IS NOW EXPECTED TO MOVE ACROSS CENTRAL MISSISSIPPI AND INTO ALABAMA BEFORE RETROGRADING BACK TOWARD MEMPHIS THURSDAY... THEN LIFT OUT NORTHEAST AS THE NEXT NORTHERN STREAM TROUGH MOVES RAPIDLY ACROSS THE NORTHERN PLAINS AND INTO THE GREAT LAKES THIS WEEKEND. WE WILL MAINTAIN STRONG NORTHERLY FLOW AND NEAR TO BELOW TEMPERATURES THE NEXT SEVERAL DAYS. BREEZY CONDITIONS AGAIN TODAY ALONG WITH AFTERNOON HUMIDITIES IN THE 25-33 PERCENT RANGE WILL REQUIRE ANOTHER GRASS FIRE DANGER STATEMENT FOR THE ENTIRE CWA THIS AFTERNOON. WE CONSIDERED ISSUING A WIND ADVISORY FOR THE NORTHEAST HALF THIS AFTERNOON...BUT DECIDED THAT IT WILL BE BORDERLINE AND BRIEF LIKELY YESTERDAY. LOW LEVEL PARTIAL THICKNESSES SHOW A SLIGHT REINFORCEMENT OF COOLER AIR INVADING LATER TONIGHT...THUS WE HAVE SLOWED THE WARMING TREND PREVIOUSLY EXPECTED THURSDAY THROUGH SUNDAY. AS THE UPPER LOW MERGES INTO THE NORTHERN STREAM...ANOTHER COLD FRONT WILL MOVE DOWN THROUGH THE CENTRAL PLAINS SATURDAY...THEN WEAKEN AS IT BEGINS TO ENTER NORTH TEXAS ON SUNDAY. THIS WILL PROVIDE FOR A SECOND REINFORCEMENT OF COOL AIR OVER THE NORTHEAST COUNTIES MONDAY AND TUESDAY. CONTINUED DRY FOR THE NEXT SEVEN DAYS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 47 70 45 70 / 0 0 0 0 0 WACO, TX 73 47 72 46 71 / 0 0 0 0 0 PARIS, TX 69 42 65 40 65 / 0 0 10 10 0 DENTON, TX 73 44 69 41 71 / 0 0 0 0 0 MCKINNEY, TX 73 43 69 40 69 / 0 0 0 0 0 DALLAS, TX 73 49 70 46 70 / 0 0 0 0 0 TERRELL, TX 72 46 68 43 69 / 0 0 0 0 0 CORSICANA, TX 74 45 69 44 69 / 0 0 0 0 0 TEMPLE, TX 75 48 73 47 72 / 0 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 99/75/05
Hazardous weather outlook, Oct 23, 4:45 PM CDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 445 PM CDT TUE OCT 23 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 445 PM CDT TUE OCT 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS AN ELEVATED DANGER FOR GRASS FIRES WEST OF THE INTERSTATE 35 CORRIDOR THROUGH SUNSET DUE TO A COMBINATION OF VERY DRY AIR AND GUSTY NORTHWESTERLY WINDS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 10:44 AM CDT | Red Flag Warning | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.